100%(4)4 out of 4 people found this document helpful
This preview shows page 27 - 29 out of 89 pages.
DIF:COGNITIVE LEVEL: Applying (Application)REF:p. 756TOP:NURSING PROCESS: EvaluationMSC:NCLEX: Physiological Integrity: Pharmacological and Parenteral Therapies8.Just before the second course of chemotherapy, the laboratory calls to report that the patient’s neutrophil count is 450 cells/mm3. The nurse expects that the oncologist will follow which course of treatment?a.Chemotherapy will continue as scheduled.b.Chemotherapy will resume with a lowered dosage.c.Chemotherapy will resume after a transfusion of neutrophils.d.Chemotherapy will be withheld until the neutrophil count returns toward normal levels.ANS: DThe normal range for neutrophils is above 1500 cells/mm3. If neutrophils are decreased to levels of less than 500 cells/mm3(neutropenia), there is risk for severe infection. Chemotherapy will be held until the count returns toward normal levels.DIF:COGNITIVE LEVEL: Analyzing (Analysis)REF:p. 759TOP:NURSING PROCESS: EvaluationMSC:NCLEX: Physiological Integrity: Pharmacological and Parenteral Therapies9.A female patient is receiving palliative therapy with androgen hormones as part of treatment for inoperable breast cancer. The nurse will discuss with the patient which potential body image changes that may occur as adverse effects?Androgens used for cancer treatment, such as fluoxymesterone and testolactone, can cause menstrual irregularities, virilization of female, gynecomastia, hirsutism, acne, anxiety, headache, and nausea. The patient needs to be told of these effects before therapy begins. The other options are incorrect.DIF:COGNITIVE LEVEL: Applying (Application)REF:p. 755TOP:NURSING PROCESS: Planning
MSC:NCLEX: Physiological Integrity: Pharmacological and Parenteral Therapies10.During chemotherapy, a patient develops severe diarrhea caused by a vasoactive intestinal peptide–secreting tumor (VIPoma). The nurse expects to administer which drug for this problem?Octreotide (Sandostatin) is used for the management of a cancer-related condition called carcinoid crisisand treatment of the severe diarrhea caused by vasoactive intestinal peptide–secreting tumors (VIPomas). The other options are incorrect.DIF:COGNITIVE LEVEL: Applying (Application)REF:p. 755TOP:NURSING PROCESS: PlanningMSC:NCLEX: Physiological Integrity: Pharmacological and Parenteral TherapiesMULTIPLE RESPONSE